Skip to content

Research at St Andrews

Triple arrays from difference sets

Research output: Contribution to journalArticle


Open Access permissions



This paper addresses the question whether triple arrays can be constructed from Youden squares developed from difference sets. We prove that if the difference set is abelian, then having −1 as multiplier is both a necessary and sufficient condition for the construction to work. Using this, we are able to give a new infinite family of triple arrays. We also give an alternative and more direct version of the construction, leaving out the intermediate step via Youden squares. This is used when we analyse the case of non-abelian difference sets, for which we prove a sufficient condition for giving triple arrays. We do a computer search for such non-abelian difference sets, but have not found any examples satisfying the given condition.


Original languageEnglish
Pages (from-to)494-506
Number of pages13
JournalJournal of Combinatorial Designs
Issue number11
Early online date7 Aug 2017
StatePublished - Nov 2017

    Research areas

  • Block design, Difference set, Triple array, Youden square

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Infinitely many reducts of homogeneous structures

    Bodor, B., Cameron, P. J. & Szabó, C. Jun 2018 In : Algebra Universalis. 79, 10 p., 43

    Research output: Contribution to journalArticle

  2. Generating sets of finite groups

    Cameron, P. J., Lucchini, A. & Roney-Dougal, C. M. 4 Apr 2018 In : Transactions of the American Mathematical Society. 370, 9, p. 6751-6770

    Research output: Contribution to journalArticle

  3. The power graph of a torsion-free group

    Cameron, P. J., Guerra, H. & Jurina, Š. 28 Feb 2018 In : Journal of Algebraic Combinatorics. First Online, 16 p.

    Research output: Contribution to journalArticle

  4. Special issue on computational algebra

    Araújo, J. & Cameron, P. J. 9 Feb 2018 In : Portugaliae Mathematica. 74, 3, p. 171-172 2 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Frequency permutation arrays

    Huczynska, S. & Mullen, G. L. Nov 2006 In : Journal of Combinatorial Designs. 14, 6, p. 463-478 16 p.

    Research output: Contribution to journalArticle

ID: 250586366